Aa
Aa
A
A
A
Close
Avatar universal

Accutane and Lip Surgery

Hello,
My name is Lilly and I am a 19 year old girl who has struggled for acne for many years. I have been on accutane 3 times already...but only on 20 and 40 mg doses. My dermatolgist wants to put me on it for the fourth and final time, and this time I will be going on a high dose to stop my acne from reoccuring the way it has. However, at this time, I am also wanting to get surgery on my upper lip; I have full lips, but one side of my top lip is very small and not shapely. Its naturally uneven  and I have seen a plastic surgeon who can do a vy plasty on just that one side of my top lip to correct the problem. Both are damaging myself esteem and I want to correct both as soon as possible. I know accutane causes scarring, and I thereofre, unfortunatley, cannot do both at once. Which should I do first...the accutane or the lip surgery? How long would I have to wait after taking accutane until I could do my lip? How long after having my lip corrected would I have to wait tto go on accutane? Which one should I do first and how do I go about getting both done as soon as possible? Thank you! Please help me!!!
5 Responses
Sort by: Helpful Oldest Newest
309783 tn?1271958229
Hi.
How heavy are you? The best way to stop relapsing after Accutane is to take it for up to 24 weeks at 1mg x kg of bodyweight per day.
It may also be helpful to continue with a combined oral contraceptive pill after finishing Accutane, as one of the reasons female patients relapse is because the acne is caused by an excess of, or a sensitivity to the effects of, hormones.
You must wait 6 months after finishing Accutane before having a cosmetic procedure done to avoid the increased risk of scarring and irritation.
Eloise.
Helpful - 0
Avatar universal
Thank you so much loiloi...
do you reccomend a oral contraceptive pill thats good at clearing up skin? I took yasmin but it mkade my skin worse so I got off of it. I have been scared to take birth control because I heard it makes you gain weight and I dont want that to happen! Do you know of a pill that will clear up skin and not make one gain weight? Thanks again ;)
Helpful - 0
309783 tn?1271958229
Hi. Diane35 (called Dianette in the UK) is the pill most recommended to clear acne. It will not make you gain weight, but may increase your appetite so you may have to be careful what you eat. This does not happen to everyone, I take Diane35.
Eloise.
Helpful - 0
Avatar universal
Thanks again, I appreciate you taking the time to answer my questions!

What are your thoughts on yaz? I have heard it can be good for clearing up skin, and many say it helps battle increased hunger around time of your period. Does this mean it will not make people gain weight? Thanks!
Helpful - 0
309783 tn?1271958229
Yaz helps some women because it is not based on testosterone like some pills are. It may help clear acne, but in the UK (where I am) this is an unlicenced indication and Diane35 (called Dianette over here) is the only birth control pill licenced as an acne treatment.
Both Yaz and Diane35 will make your periods lighter, more regular and less painful. The feelings which make the days before your period unpleasant (premenstrual syndrome) usually diappear.
The pill will not lead directly to weight gain but may increase appetite. This did not happen to me. I have taken Accutane and Diane35 for my skin, please see my pictures in my profile.
Eloise.
Helpful - 0
Have an Answer?

You are reading content posted in the Acne Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions